Texas, 2008

Drought in Texas, July 1 to 31, 2008

July 1 to 31, 2008 · NWS CRP · 15 events in 15 counties and zones

Hurricane Dolly made landfall on July 23rd roughly 80 miles south of Corpus Christi. Rainfall from Hurricane Dolly helped to decrease the drought severity across southern portions of South Texas.

Where it happened

Every event with a place to put it; 15 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
15

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CRP wrote it up.

Hurricane Dolly made landfall on July 23rd roughly 80 miles south of Corpus Christi. Rainfall from Hurricane Dolly helped to decrease the drought severity across southern portions of South Texas. Between 3 and 7 inches fell south of a Laredo to Rockport line, with 1 to 3 inches north of the line.

At the beginning of July most of South Texas was in extreme drought conditions. (per the U.S. Drought Monitor: http://www.drought.unl.edu/dm/monitor.html) By the end of July, extreme drought conditions continued across Victoria, Goliad, Bee, Calhoun, Aransas, Refugio, Live Oak, and northeast La Salle counties. At the end of July drought conditions lessened to the severe category across San Patricio, Nueces, north-central Jim Wells, north-central Duval, and eastern Webb counties. Moderate drought conditions existed across Kleberg, southern Jim Wells, southern Duval, and south, and central Webb counties.

The primary impacts of the drought through July continued to be agricultural. In addition, reservoir levels, while not critically low, did notably decrease during the month of July.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Jun 30, 11:40 PM CST, 20 minutes earlier.

Area forecast discussion, Jun 30, 11:40 PM CST, 20 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1240 AM CDT TUE JUL 1 2008

.AVIATION...MOIST LOW LEVEL FLOW AND LIGHT WINDS WILL LEAD TO
POTENTIAL FOR ANOTHER BOUT OF BRIEF LOW MVFR/IFR STRATUS ACROSS
THE INLAND COASTAL PLAINS...BUT GIVEN ABUNDANT MID-HIGH CLOUDINESS
TONIGHT HAVE NOT INCLUDED ANY LOWER BKN DECKS. THAT BEING SAID...DO
EXPECT LIGHT ENOUGH WINDS TO PRODUCE BRIEF MVFR VSBYS AND ANY
BREAKS IN HIGHER CLOUDS COULD LEAD TO PACTHY IFR-MVFR STRATUS.
GENERALLY EXPECT VFR CONDITIONS FOR TUE...HOWEVER THERE WILL BE
HIGHER COVERAGE OF SEA BREEZE TSTMS DUE TO FAVORABLE POSITION OF
AN UPR WEAKNESS AND INCREASING INSTABILITY. TIMING OF THESE TSTMS
IS VERY DIFFICULT GIVEN ERRATIC BEHAVIOR AND POTENTIAL FOR
MULTIPLE ROUNDS OF STORMS. THEREFORE...HAVE INCLUDED TEMPO GROUPS
FOR PERIODS WHEN HIGHEST CHCS WILL EXIST (CLOSER TO 18Z COAST AND
MID-LATE AFTERNOON INLAND) WITH LITTLE TO NO RESTRICTION TO VSBY
OR CIGS GIVEN UNCERTAINTY OF TIMING. TSTMS ACROSS INLAND AREAS
COULD BECOME STRONG FOR BRIEF PERIODS (PULSEY IN NATURE) WITH
HEAVY RAINFALL AND GUSTY DOWNBURST WINDS.

&&

.PREV DISCUSSION... /ISSUED 1001 PM CDT MON JUN 30 2008/

UPDATE...CONVECTION IS WINDING ACROSS WRN COS...BUT STILL COULD
SEE A ISOLD SHRA/TSRA DEVELOP IN WEBB CO OVERNIGHT. OTHERWISE
FOCUS WILL SHIFT EAST TO THE COAST AND OFFSHORE WHERE ISOLD SHRAS
WILL BE POSSIBLE LATE TONIGHT. CONVECTIVE DEBRIS WILL PROVIDE
CONSIDERABLE MID-HIGH CLOUDINESS ESP ACROSS NRN/WRN AREAS.

THERE ARE SEVERAL FACTORS POINTING TO POSSIBILITY OF BETTER
COVERAGE OF SEA BREEZE CONVECTION ON TUE. THESE INCLUDE BETTER
MOISTURE FIELDS INDICATED BY NAM...GFS...AND ECMWF...BUT MORE
IMPORTANTLY COOLER H85-H7 LAYER IMPROVING LAPSE RATES AND
INCREASING CAP VALUES WHILE WEAK UPR TROUGH ACROSS WRN TEXAS SINKS
SOUTH INTO THE LOWER VALLEY PLACING S TX IN MORE FAVORABLE
POSITION. TAT BEING SAID...NAM SEEMED TO INITIALIZE SLIGHTLY MOIST
ACROSS DEEP S TX AND MODEL PROMISES OF BETTER COVERAGE HAVE NOT
PANNED OUT WELL OF LATE (IE LAST WEEKEND). AFTER COORD W/ BRO...DID
INCREASE POPS ALONG SWRN COS TO SCT SINCE THESE ARE AREAS MOST
LIKELY TO SEE BETTER SEA BREEZE CONVECTION. WILL LET MIDNIGHT CREW
DECIDE IF HIGHER POPS SHOULD BE EXPANDED E-NE INTO CRP AND VCT
AREAS.

PREV DISCUSSION... /ISSUED 640 PM CDT MON JUN 30 2008/

AVIATION...CONVECTION IS ON THE WANE WITH THE LOSS OF DAYTIME
HEATING. A WEAK BOUNDARY NORTH OF THE REGION WILL KEEP THE WINDS
LIGHT ACROSS SOUTH TEXAS OVERNIGHT. HOWEVER...CONVECTIVE DEBRIS
SHOULD INHIBIT MIST DEVELOPMENT BETWEEN 09Z-14Z OVER KALI AND
KVCT. FOR NOW DECIDED TO TEMPO THESE MVFR CONDITIONS IN THE
AFOREMENTIONED TAFS. OTHERWISE...VFR CONDITIONS WILL PREVAIL OVER
SOUTH TEXAS THROUGH TUESDAY NIGHT WITH AIR MASS CONVECTION
EXPECTED TO AFFECT THE KVCT TERMINAL AERODROME ONCE AGAIN AROUND 20Z.

PREV DISCUSSION... /ISSUED 319 PM CDT MON JUN 30 2008/

SHORT TERM...LONGWAVE PATTERN REMAINS STATIC THROUGH THE SHORT
TERM...WITH LARGE WESTERN RIDGE CONTINUING TO DOMINATE. ISOLATED CONVECTION
FIRING THIS AFTERNOON ACROSS THE VICTORIA CROSSROADS AND FURTHER WEST
OVER THE RIO GRANDE PLAINS WILL DIE OFF DIURNALLY...SETTING UP FOR
EVENINGS SIMILAR TO THE PAST WEEK.

NAM ONCE AGAIN CONSIDERABLY MORE AGGRESSIVE WITH PRECIPITATION...
AND ONCE AGAIN PREFER THE DRIER GFS. TEMPERATURES EVEN FROM GFS
GUIDANCE APPEAR TOO LOW...SO HAVE OPTED CLOSER TO PERSISTENCE.

MARINE...WINDS AND WAVES WILL REMAIN BELOW CRITERIA THROUGH THE
SHORT TERM WITH CONTINUING LIGHT TO MODERATE ONSHORE FLOW.

LONG-TERM (WEDNESDAY THROUGH MONDAY)...THE GFS/GFS ENSEMBLES PROG
AN UPPER LOW TO DEVELOP/MOVE OVR THE CWFA AND REMAIN QUASI-
STATIONARY WED-FRI...THEN SHIFT EWD TO OVER THE WRN GULF AND
CONTRIBUTE TO SUBSIDENCE OVR THE CWFA SAT-MON. FURTHER...THE GFS
PROGS VERY LOW/NIL CIN AND HIGH CAPE VALUES DRG THE AFTN/EARLY
EVENING EACH DAY OVR THE CWFA...AND OVR THE COASTAL WATERS DRG THE
EARLY MORNING HOURS. THIS SUGGESTS ISOLD/SCT CONVECTION ALG THE SEA
BRZ EACH DAY...WITH LESS OF A CHANCE SAT-MON. THE COMBINATION OF
AFTN HEATING/UPPER LOW MAY CONTRIBUTE TO VERY HIGH CAPE VALUES
WED-FRI RESULTING IN STG CONVECTION. MAX HEAT INDEX VALUES WL REMAIN
GENERALLY LESS THAN 105F. SEAS WL REMAIN BELOW SCEC.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    73  93  73  93  74  /  10  30  10  30  10
VICTORIA          72  93  71  93  73  /  10  30  10  30  10
LAREDO            79 100  78 100  77  /  20  30  10  30  10
ALICE             73  96  72  96  72  /  10  30  10  30  10
ROCKPORT          78  89  78  91  79  /  10  30  10  30  10
COTULLA           74  97  73  98  73  /  20  30  10  30  10
KINGSVILLE        73  96  73  94  73  /  10  30  10  30  10
NAVY CORPUS       78  89  78  90  79  /  10  30  10  30  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

MJG...AVIATION
Hazardous weather outlook, Jun 30, 4:10 AM CST, 19 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
510 AM CDT MON JUN 30 2008

GMZ230-235-250-255-270-275-TXZ229>234-239>247-011015-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
510 AM CDT MON JUN 30 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED MORNING SHOWERS AND THUNDERSTORMS ARE POSSIBLE OVER THE
IMMEDIATE COAST AND THE MIDDLE TEXAS COASTAL WATERS. ISOLATED
SHOWERS AND THUNDERSTORMS ARE FEASIBLE THIS LATE MORNING THROUGH
THE MID AFTERNOON ACROSS THE COASTAL AND RIO GRANDE PLAINS AS A
SEA BREEZE MOVES THROUGH THE REGION. SOME LINGERING SHOWERS AND
THUNDERSTORMS MAY OCCUR ACROSS AREAS WEST OF HIGHWAY 16 THIS EARLY
EVENING. ISOLATED SHOWERS MAY OCCUR OVER THE MIDDLE TEXAS WATERS
AFTER MIDNIGHT TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ISOLATED LATE NIGHT AND EARLY MORNING SHOWERS AND THUNDERSTORMS ARE
POSSIBLE OVER THE CENTRAL TEXAS COAST. THIS WILL BE FOLLOWED BY
ISOLATED LATE MORNING THROUGH EARLY AFTERNOON SHOWERS AND
THUNDERSTORMS OVER INLAND AREAS ASSOCIATED WITH THE SEA BREEZE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

SCC/JAR

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

15 drought. Local standard time, as filed.

Drought, Aransas

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Aransas forecast zone
Reported by
Official NWS Observations
Coordinates
28.015, -97.074 (the zone’s center; the record gives no point)

Hurricane Dolly made landfall on July 23rd roughly 80 miles south of Corpus Christi. Rainfall from Hurricane Dolly helped to decrease the drought severity across southern portions of South Texas. Between 3 and 6 inches fell south of a Laredo to Rockport line, with 1 to 3 inches north of the line.

At the beginning of July most of South Texas was in extreme drought conditions. (per the U.S. Drought Monitor: http://www.drought.unl.edu/dm/monitor.html) By the end of July, extreme drought conditions continued across Victoria, Goliad, Bee, Calhoun, Aransas, Refugio, Live Oak, and northeast La Salle counties. At the end of July drought conditions lessened to the severe category across San Patricio, Nueces, north-central Jim Wells, north-central Duval, and eastern Webb counties. Moderate drought conditions existed across Kleberg, southern Jim Wells, southern Duval, and south, and central Webb counties.

The primary impacts of the drought through July continued to be agricultural. In addition, reservoir levels, while not critically low, did notably decrease during the month of July.

Drought, Bee

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Bee forecast zone
Reported by
Official NWS Observations
Coordinates
28.417, -97.741 (the zone’s center; the record gives no point)

Hurricane Dolly made landfall on July 23rd roughly 80 miles south of Corpus Christi. Rainfall from Hurricane Dolly helped to decrease the drought severity across southern portions of South Texas. Between 3 and 6 inches fell south of a Laredo to Rockport line, with 1 to 3 inches north of the line.

At the beginning of July most of South Texas was in extreme drought conditions. (per the U.S. Drought Monitor: http://www.drought.unl.edu/dm/monitor.html) By the end of July, extreme drought conditions continued across Victoria, Goliad, Bee, Calhoun, Aransas, Refugio, Live Oak, and northeast La Salle counties. At the end of July drought conditions lessened to the severe category across San Patricio, Nueces, north-central Jim Wells, north-central Duval, and eastern Webb counties. Moderate drought conditions existed across Kleberg, southern Jim Wells, southern Duval, and south, and central Webb counties.

The primary impacts of the drought through July continued to be agricultural. In addition, reservoir levels, while not critically low, did notably decrease during the month of July.

Drought, Calhoun

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Calhoun forecast zone
Reported by
Official NWS Observations
Coordinates
28.439, -96.615 (the zone’s center; the record gives no point)

Hurricane Dolly made landfall on July 23rd roughly 80 miles south of Corpus Christi. Rainfall from Hurricane Dolly helped to decrease the drought severity across southern portions of South Texas. Between 3 and 6 inches fell south of a Laredo to Rockport line, with 1 to 3 inches north of the line.

At the beginning of July most of South Texas was in extreme drought conditions. (per the U.S. Drought Monitor: http://www.drought.unl.edu/dm/monitor.html) By the end of July, extreme drought conditions continued across Victoria, Goliad, Bee, Calhoun, Aransas, Refugio, Live Oak, and northeast La Salle counties. At the end of July drought conditions lessened to the severe category across San Patricio, Nueces, north-central Jim Wells, north-central Duval, and eastern Webb counties. Moderate drought conditions existed across Kleberg, southern Jim Wells, southern Duval, and south, and central Webb counties.

The primary impacts of the drought through July continued to be agricultural. In addition, reservoir levels, while not critically low, did notably decrease during the month of July.

Drought, Duval

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Duval forecast zone
Reported by
Official NWS Observations
Coordinates
27.681, -98.509 (the zone’s center; the record gives no point)

Hurricane Dolly made landfall on July 23rd roughly 80 miles south of Corpus Christi. Rainfall from Hurricane Dolly helped to decrease the drought severity across southern portions of South Texas. Between 3 and 6 inches fell south of a Laredo to Rockport line, with 1 to 3 inches north of the line.

At the beginning of July most of South Texas was in extreme drought conditions. (per the U.S. Drought Monitor: http://www.drought.unl.edu/dm/monitor.html) By the end of July, extreme drought conditions continued across Victoria, Goliad, Bee, Calhoun, Aransas, Refugio, Live Oak, and northeast La Salle counties. At the end of July drought conditions lessened to the severe category across San Patricio, Nueces, north-central Jim Wells, north-central Duval, and eastern Webb counties. Moderate drought conditions existed across Kleberg, southern Jim Wells, southern Duval, and south, and central Webb counties.

The primary impacts of the drought through July continued to be agricultural. In addition, reservoir levels, while not critically low, did notably decrease during the month of July.

Drought, Goliad

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Goliad forecast zone
Reported by
Official NWS Observations
Coordinates
28.657, -97.426 (the zone’s center; the record gives no point)

Hurricane Dolly made landfall on July 23rd roughly 80 miles south of Corpus Christi. Rainfall from Hurricane Dolly helped to decrease the drought severity across southern portions of South Texas. Between 3 and 6 inches fell south of a Laredo to Rockport line, with 1 to 3 inches north of the line.

At the beginning of July most of South Texas was in extreme drought conditions. (per the U.S. Drought Monitor: http://www.drought.unl.edu/dm/monitor.html) By the end of July, extreme drought conditions continued across Victoria, Goliad, Bee, Calhoun, Aransas, Refugio, Live Oak, and northeast La Salle counties. At the end of July drought conditions lessened to the severe category across San Patricio, Nueces, north-central Jim Wells, north-central Duval, and eastern Webb counties. Moderate drought conditions existed across Kleberg, southern Jim Wells, southern Duval, and south, and central Webb counties.

The primary impacts of the drought through July continued to be agricultural. In addition, reservoir levels, while not critically low, did notably decrease during the month of July.

Drought, Jim Wells

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Jim Wells forecast zone
Reported by
Official NWS Observations
Coordinates
27.731, -98.090 (the zone’s center; the record gives no point)

Hurricane Dolly made landfall on July 23rd roughly 80 miles south of Corpus Christi. Rainfall from Hurricane Dolly helped to decrease the drought severity across southern portions of South Texas. Between 3 and 6 inches fell south of a Laredo to Rockport line, with 1 to 3 inches north of the line.

At the beginning of July most of South Texas was in extreme drought conditions. (per the U.S. Drought Monitor: http://www.drought.unl.edu/dm/monitor.html) By the end of July, extreme drought conditions continued across Victoria, Goliad, Bee, Calhoun, Aransas, Refugio, Live Oak, and northeast La Salle counties. At the end of July drought conditions lessened to the severe category across San Patricio, Nueces, north-central Jim Wells, north-central Duval, and eastern Webb counties. Moderate drought conditions existed across Kleberg, southern Jim Wells, southern Duval, and south, and central Webb counties.

The primary impacts of the drought through July continued to be agricultural. In addition, reservoir levels, while not critically low, did notably decrease during the month of July.

Drought, Kleberg

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Kleberg forecast zone
Reported by
Official NWS Observations
Coordinates
27.427, -97.668 (the zone’s center; the record gives no point)

Hurricane Dolly made landfall on July 23rd roughly 80 miles south of Corpus Christi. Rainfall from Hurricane Dolly helped to decrease the drought severity across southern portions of South Texas. Between 3 and 6 inches fell south of a Laredo to Rockport line, with 1 to 3 inches north of the line.

At the beginning of July most of South Texas was in extreme drought conditions. (per the U.S. Drought Monitor: http://www.drought.unl.edu/dm/monitor.html) By the end of July, extreme drought conditions continued across Victoria, Goliad, Bee, Calhoun, Aransas, Refugio, Live Oak, and northeast La Salle counties. At the end of July drought conditions lessened to the severe category across San Patricio, Nueces, north-central Jim Wells, north-central Duval, and eastern Webb counties. Moderate drought conditions existed across Kleberg, southern Jim Wells, southern Duval, and south, and central Webb counties.

The primary impacts of the drought through July continued to be agricultural. In addition, reservoir levels, while not critically low, did notably decrease during the month of July.

Drought, La Salle

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
La Salle forecast zone
Reported by
Official NWS Observations
Coordinates
28.345, -99.100 (the zone’s center; the record gives no point)

Hurricane Dolly made landfall on July 23rd roughly 80 miles south of Corpus Christi. Rainfall from Hurricane Dolly helped to decrease the drought severity across southern portions of South Texas. Between 3 and 6 inches fell south of a Laredo to Rockport line, with 1 to 3 inches north of the line.

At the beginning of July most of South Texas was in extreme drought conditions. (per the U.S. Drought Monitor: http://www.drought.unl.edu/dm/monitor.html) By the end of July, extreme drought conditions continued across Victoria, Goliad, Bee, Calhoun, Aransas, Refugio, Live Oak, and northeast La Salle counties. At the end of July drought conditions lessened to the severe category across San Patricio, Nueces, north-central Jim Wells, north-central Duval, and eastern Webb counties. Moderate drought conditions existed across Kleberg, southern Jim Wells, southern Duval, and south, and central Webb counties.

The primary impacts of the drought through July continued to be agricultural. In addition, reservoir levels, while not critically low, did notably decrease during the month of July.

Drought, Live Oak

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Live Oak forecast zone
Reported by
Official NWS Observations
Coordinates
28.351, -98.125 (the zone’s center; the record gives no point)

Hurricane Dolly made landfall on July 23rd roughly 80 miles south of Corpus Christi. Rainfall from Hurricane Dolly helped to decrease the drought severity across southern portions of South Texas. Between 3 and 6 inches fell south of a Laredo to Rockport line, with 1 to 3 inches north of the line.

At the beginning of July most of South Texas was in extreme drought conditions. (per the U.S. Drought Monitor: http://www.drought.unl.edu/dm/monitor.html) By the end of July, extreme drought conditions continued across Victoria, Goliad, Bee, Calhoun, Aransas, Refugio, Live Oak, and northeast La Salle counties. At the end of July drought conditions lessened to the severe category across San Patricio, Nueces, north-central Jim Wells, north-central Duval, and eastern Webb counties. Moderate drought conditions existed across Kleberg, southern Jim Wells, southern Duval, and south, and central Webb counties.

The primary impacts of the drought through July continued to be agricultural. In addition, reservoir levels, while not critically low, did notably decrease during the month of July.

Drought, McMullen

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
McMullen forecast zone
Reported by
Official NWS Observations
Coordinates
28.353, -98.568 (the zone’s center; the record gives no point)

Hurricane Dolly made landfall on July 23rd roughly 80 miles south of Corpus Christi. Rainfall from Hurricane Dolly helped to decrease the drought severity across southern portions of South Texas. Between 3 and 6 inches fell south of a Laredo to Rockport line, with 1 to 3 inches north of the line.

At the beginning of July most of South Texas was in extreme drought conditions. (per the U.S. Drought Monitor: http://www.drought.unl.edu/dm/monitor.html) By the end of July, extreme drought conditions continued across Victoria, Goliad, Bee, Calhoun, Aransas, Refugio, Live Oak, and northeast La Salle counties. At the end of July drought conditions lessened to the severe category across San Patricio, Nueces, north-central Jim Wells, north-central Duval, and eastern Webb counties. Moderate drought conditions existed across Kleberg, southern Jim Wells, southern Duval, and south, and central Webb counties.

The primary impacts of the drought through July continued to be agricultural. In addition, reservoir levels, while not critically low, did notably decrease during the month of July.

Drought, Nueces

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Nueces forecast zone
Reported by
Official NWS Observations
Coordinates
27.735, -97.516 (the zone’s center; the record gives no point)

Hurricane Dolly made landfall on July 23rd roughly 80 miles south of Corpus Christi. Rainfall from Hurricane Dolly helped to decrease the drought severity across southern portions of South Texas. Between 3 and 6 inches fell south of a Laredo to Rockport line, with 1 to 3 inches north of the line.

At the beginning of July most of South Texas was in extreme drought conditions. (per the U.S. Drought Monitor: http://www.drought.unl.edu/dm/monitor.html) By the end of July, extreme drought conditions continued across Victoria, Goliad, Bee, Calhoun, Aransas, Refugio, Live Oak, and northeast La Salle counties. At the end of July drought conditions lessened to the severe category across San Patricio, Nueces, north-central Jim Wells, north-central Duval, and eastern Webb counties. Moderate drought conditions existed across Kleberg, southern Jim Wells, southern Duval, and south, and central Webb counties.

The primary impacts of the drought through July continued to be agricultural. In addition, reservoir levels, while not critically low, did notably decrease during the month of July.

Drought, Refugio

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Refugio forecast zone
Reported by
Official NWS Observations
Coordinates
28.322, -97.159 (the zone’s center; the record gives no point)

Hurricane Dolly made landfall on July 23rd roughly 80 miles south of Corpus Christi. Rainfall from Hurricane Dolly helped to decrease the drought severity across southern portions of South Texas. Between 3 and 6 inches fell south of a Laredo to Rockport line, with 1 to 3 inches north of the line.

At the beginning of July most of South Texas was in extreme drought conditions. (per the U.S. Drought Monitor: http://www.drought.unl.edu/dm/monitor.html) By the end of July, extreme drought conditions continued across Victoria, Goliad, Bee, Calhoun, Aransas, Refugio, Live Oak, and northeast La Salle counties. At the end of July drought conditions lessened to the severe category across San Patricio, Nueces, north-central Jim Wells, north-central Duval, and eastern Webb counties. Moderate drought conditions existed across Kleberg, southern Jim Wells, southern Duval, and south, and central Webb counties.

The primary impacts of the drought through July continued to be agricultural. In addition, reservoir levels, while not critically low, did notably decrease during the month of July.

Drought, San Patricio

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
San Patricio forecast zone
Reported by
Official NWS Observations
Coordinates
28.009, -97.518 (the zone’s center; the record gives no point)

Hurricane Dolly made landfall on July 23rd roughly 80 miles south of Corpus Christi. Rainfall from Hurricane Dolly helped to decrease the drought severity across southern portions of South Texas. Between 3 and 6 inches fell south of a Laredo to Rockport line, with 1 to 3 inches north of the line.

At the beginning of July most of South Texas was in extreme drought conditions. (per the U.S. Drought Monitor: http://www.drought.unl.edu/dm/monitor.html) By the end of July, extreme drought conditions continued across Victoria, Goliad, Bee, Calhoun, Aransas, Refugio, Live Oak, and northeast La Salle counties. At the end of July drought conditions lessened to the severe category across San Patricio, Nueces, north-central Jim Wells, north-central Duval, and eastern Webb counties. Moderate drought conditions existed across Kleberg, southern Jim Wells, southern Duval, and south, and central Webb counties.

The primary impacts of the drought through July continued to be agricultural. In addition, reservoir levels, while not critically low, did notably decrease during the month of July.

Drought, Victoria

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Victoria forecast zone
Reported by
Official NWS Observations
Coordinates
28.796, -96.971 (the zone’s center; the record gives no point)

Hurricane Dolly made landfall on July 23rd roughly 80 miles south of Corpus Christi. Rainfall from Hurricane Dolly helped to decrease the drought severity across southern portions of South Texas. Between 3 and 6 inches fell south of a Laredo to Rockport line, with 1 to 3 inches north of the line.

At the beginning of July most of South Texas was in extreme drought conditions. (per the U.S. Drought Monitor: http://www.drought.unl.edu/dm/monitor.html) By the end of July, extreme drought conditions continued across Victoria, Goliad, Bee, Calhoun, Aransas, Refugio, Live Oak, and northeast La Salle counties. At the end of July drought conditions lessened to the severe category across San Patricio, Nueces, north-central Jim Wells, north-central Duval, and eastern Webb counties. Moderate drought conditions existed across Kleberg, southern Jim Wells, southern Duval, and south, and central Webb counties.

The primary impacts of the drought through July continued to be agricultural. In addition, reservoir levels, while not critically low, did notably decrease during the month of July.

Drought, Webb

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Webb forecast zone
Reported by
Official NWS Observations
Coordinates
27.761, -99.332 (the zone’s center; the record gives no point)

Hurricane Dolly made landfall on July 23rd roughly 80 miles south of Corpus Christi. Rainfall from Hurricane Dolly helped to decrease the drought severity across southern portions of South Texas. Between 3 and 6 inches fell south of a Laredo to Rockport line, with 1 to 3 inches north of the line.

At the beginning of July most of South Texas was in extreme drought conditions. (per the U.S. Drought Monitor: http://www.drought.unl.edu/dm/monitor.html) By the end of July, extreme drought conditions continued across Victoria, Goliad, Bee, Calhoun, Aransas, Refugio, Live Oak, and northeast La Salle counties. At the end of July drought conditions lessened to the severe category across San Patricio, Nueces, north-central Jim Wells, north-central Duval, and eastern Webb counties. Moderate drought conditions existed across Kleberg, southern Jim Wells, southern Duval, and south, and central Webb counties.

The primary impacts of the drought through July continued to be agricultural. In addition, reservoir levels, while not critically low, did notably decrease during the month of July.

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2008Every state in 2008This day in weather historyWarnings in Texas, July 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 129749, 129750, 129751, 129752, 129753, 129754, 129755, 129757, 129758, 129759, 129760, 129761, 129762, 129763, 129764.